Why am I having issues with my 3rd mirena coil?

I had my 3rd coil put in on 7th July this year. It was after a 6 months after having my 2nd removed.

1st coil - no issues - spotted for 6 weeks then had a regular 3 day really light period for 6 years

2nd coil - no issues had a regular light period until mid way through the endo symptoms started and periods became more regular every 19 days. Had a lap and minimal endo was diagnosed and lazered.

Then I had a 6 month break my periods became unbearable really heavy, blood clots, painful and every 19 - 22 days The specialist said she wanted to treat the endo medically and persuaded me, under duress, to try another coil for 6 months, if no improvement she would do another lap.

I'm 3 months in I spotted for 2 days after it was inserted then 22 days later I got a period which lasted 8 days. 22 days later I got another period which lasted 13 days. 10 days later I got another period which lasted 5 days. 13 days later I started another period currently on 6th day of spotting.

I just don't understand it, I never had any problems with the previous 2 coils. I know they say it takes 6 months to settle in but can anyone tell me why is this happening? Should I go to GP? Should I leave it 6 months?

Any advice would be appreciated.

Kx

2 Replies

oldestnewest
  • Do go see the GP about this - there are top doses of progesterone based drugs to try and give it boost to get working. Might be worth giving that a try... also have you checked it is still there -can yous still feel the strings in the vagina? Just in case it fell out without you noticing. It would be rare, but it can happen.

    It might also have dislodged and not be in the right position to be as effective as it should be. An ultrasound scan can check that and the GP may refer you to get that looked at too.

    Good Luck.

  • Thank you Impatient. I haven't checked the threads as I don't use it as contraception. I will check then see the GP. Just didn't want to go and for her to say give it 6 months or yeah there is something wrong and have to wait even longer for another lap.

    Appreciate your advice as always x

You may also like...